Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Miami, FL

April 29, 2015Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Apr 29, 2015, 3:13 AM EDT for Miami-Dade County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2015, 3:13 AM EDT (07:13 UTC)
Expired
Apr 29, 2015, 4:00 AM EDT
In force
47 min
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2015-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2015-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS82 KMFL 290713
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 AM EDT WED APR 29 2015
 
FLZ174-290800-
FAR SOUTH MIAMI-DADE COUNTY FL-
313 AM EDT WED APR 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR SOUTHWESTERN MIAMI-DADE COUNTY UNTIL 400 AM EDT...

* AT 313 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR
  FLAMINGO...OR NEAR FLAMINGO...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2519 8080 2519 8078 2520 8081 2522 8081
      2525 8086 2539 8075 2533 8050 2520 8072
      2521 8074 2519 8075 2519 8073 2518 8076
      2517 8077
TIME...MOT...LOC 0713Z 224DEG 12KT 2521 8086 

$$

KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 29, 1:52 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 29, 1:52 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
152 AM EDT WED APR 29 2015

.AVIATION...

WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE MOVING NORTHEASTWARD
ACROSS THE GULF WATERS WITH ADDITIONAL ACTIVITY ACROSS THE
PENINSULA AND ATLANTIC WATERS. THERE IS A WELL ORGANIZED CLUSTER
OF THUNDERSTORMS TO THE NORTHWEST OF NAPLES ABOUT 60 TO 80 MILES
OFF SHORE. THIS AREA OF CONVECTION HAS BEEN MOVING STEADILY ACROSS
THE EASTERN GULF. BASED ON ITS CURRENT SPEED THUNDERSTORMS COULD
APPROACH TERMINAL KAPF AROUND 07Z WITH VCTS ASSIGNED AT THAT TIME
AND A TEMPO GROUP TO 11Z...PERIODS OF SUB-VFR TO IFR CONDITIONS ARE
POSSIBLE DURING THIS PERIOD.

FOR THE EAST COAST TERMINALS...CURRENTLY VCSH ASSIGNED WITH VCTS
ASSIGNED IN THE 08Z TO 09Z TIME FRAME WITH PERIODS OF SUB-VFR TO BRIEF PERIODS OF
IFR CONDITIONS POSSIBLE FROM 08Z TO 12Z WITH TEMPO GROUPS FOR
THAT PERIOD.

WIDESPREAD CONVECTION IS EXPECTED AHEAD OF A COLD FRONT IN THE
EASTERN GULF WITH SHOWERS AND THUNDERSTORMS LIKELY DURING THE
MID-MORNING HOURS INTO THE AFTERNOON HOURS...WITH THE WIND
FORECAST UNCERTAIN DUE TO CURRENT CONVECTION AND ADDITIONAL
CONVECTION.

60

&&

.PREV DISCUSSION... /ISSUED 901 PM EDT TUE APR 28 2015/

UPDATE 2...
A CLUSTER OF STORMS HAVE DEVELOPED OVER THE EASTERN GULF OF MEXICO
THIS EVENING WITH A SHORT WAVE. THE SHORT WAVE WILL BE MOVING
SOUTHEAST AND THROUGH SOUTH FLORIDA LATE TONIGHT BRINGING THE
CLUSTER OF STORMS THROUGH THE AREA. THEREFORE...THE POPS WILL BE
ON AN INCREASE LATE TONIGHT FROM WEST TO EAST ACROSS SOUTH
FLORIDA.

A FEW OF THE STORMS COULD EVEN BECOME STRONG ESPECIALLY OVER THE
WEST COAST METRO AREAS AND THE GULF WATERS OF SOUTH FLORIDA. THE
PRIMARY IMPACTS FROM THE STRONG STORMS WILL BE GUSTY WINDS...FREQUENT
LIGHTNING STRIKES...AND HEAVY RAINFALL. THEREFORE...STRONG STORMS
WILL CONTINUE TO BE MENTION IN THE HWO FOR TONIGHT OVER SOUTH
FLORIDA.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLANNED AT THIS TIME.

PREV DISCUSSION... /ISSUED 755 PM EDT TUE APR 28 2015/

AVIATION...
NEXT ROUND OF CONVECTION LIES OVER THE GULF OF MEXICO. WE ARE
TRACKING THIS AND THIS ACTIVITY LOOKS TO MAKE ITS WAY TO OUR GULF
COAST SOMETIME AFTER MIDNIGHT AND THEN TRACKING EAST FROM THERE.
TIMING AND STRENGTH UNCERTAIN BUT FELT THIS WARRANTED AT LEAST
VCTS FOR ALL TERMINALS OVERNIGHT. BY DAYBREAK WED AND THROUGH THE
MORNING-AFTERNOON, IT COULD BE QUITE ACTIVE...SO HAVE PLACED PROB
OF TSRA/MVFR AND GUSTY WINDS FOR ALL TERMINALS. IFR AND STRONGER
WIND GUSTS ARE POSSIBLE...BUT THAT WOULD BE BRIEF. /GREGORIA

PREV DISCUSSION... /ISSUED 553 PM EDT TUE APR 28 2015/

UPDATE...
THE STORMS THAT HAS BEEN AFFECTING SOUTH FLORIDA THIS AFTERNOON HAS
MOSTLY MOVED INTO THE ATLANTIC WATERS EARLY THIS EVENING. THE ONLY
STORM THREAT LEFT FOR THE EARLY EVENING HOURS IS OVER SOUTHERN
MIAMI-DADE COUNTY. THEREFORE...THE WEATHER OVER THE NORTHERN AREA
OF SOUTH FLORIDA HAS BEEN REMOVED FOR THIS EVENING WITH THE
SOUTHERN AREAS SEEING A REDUCED IN POPS.

UPDATE...54/BNB

PREV DISCUSSION... /ISSUED 301 PM EDT TUE APR 28 2015/

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO PUSH ACROSS SOUTH
FLORIDA THIS AFTERNOON WITH FREQUENT LIGHTNING AND DAMAGING WINDS
BEING THE MAIN THREATS. MAIN CONCERN AS OF THIS AFTERNOON IS THE
POTENTIAL FOR FURTHER DEVELOPMENT ACROSS EXTREME SOUTHERN FLORIDA
IN A REGION THAT IS UNSTABLE AND UNCAPPED. ONGOING CONVECTION
ACROSS THE INTERIOR AND FURTHER WEST IN THE GULF OF MEXICO COULD
PROPAGATE INTO THIS REGION OVER THE NEXT FEW HOURS. THESE FACTORS
COMBINED WITH OUTFLOW BOUNDARIES FROM CONVECTION ACROSS PALM BEACH
AND BROWARD COUNTIES...ALONG WITH A CONTINUED DEEP MOIST LAYER
COULD KEEP THINGS GOING THROUGH THE EVENING AND INTO THE OVERNIGHT
HOURS.

SOUTHWEST SURFACE FLOW WILL INCREASE INTO WEDNESDAY AS THE FRONT
EDGES TO THE NORTH AS A WARM FRONT. THIS WILL ALLOW PWAT VALUES TO
SURGE TO 2+ INCHES ACROSS MUCH OF THE AREA. AS THE SURFACE LOW
CROSSES THE BIG BEND REGION AND BACK OUT INTO THE ATLANTIC
WATERS...IT WILL DRAG A COLD FRONT INTO THE AREA LATE WEDNESDAY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT AND
PUSH ACROSS SOUTH FLORIDA WEDNESDAY MORNING AND AFTERNOON. WITH DEEP
MOISTURE IN PLACE...BELIEVE COVERAGE SHOULD BE RATHER EXTENSIVE.
CLOUDINESS IN PLACE COULD AGAIN HAMPER INSOLATION AND THUS MITIGATE
STORM SEVERITY THROUGH THE DAY. HOWEVER...FORCING ALONG THE FRONT
AIDED BY DEEP LAYER SHEAR VALUES OF 40+ KTS SHOULD CONTRIBUTE TO
ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. MAIN THREATS
SHOULD BE DAMAGING WINDS AND SMALL HAIL.

THE FRONT SHOULD CLEAR THE AREA OVERNIGHT WEDNESDAY INTO THURSDAY
TAKING THE HEAVIER SHOWERS AND THUNDERSTORMS WITH IT. RELATIVELY
COOLER AIR SHOULD THEN FILTER INTO SOUTH FLORIDA IN THE WAKE OF THE
FRONT WITH HIGH TEMPERATURES THURSDAY ONLY REACHING THE MID 80S
ACROSS THE METRO AREAS. A FEW SHOWERS WILL BE POSSIBLE THURSDAY DUE
MAINLY TO LINGERING OVERRUNNING MOISTURE. MODELS ARE THEN CONSISTENT
SURGING A NORTHERN STREAM H5 SHORTWAVE TROUGH SOUTHWARD FROM THE
GREAT LAKES AND INTO THE CAROLINAS. THIS WILL ALLOW A DRY COLD FRONT
TO PUSH THROUGH SOUTH FLORIDA FRIDAY MORNING...USHERING IN A DRIER
AND MORE MILD PATTERN THAT SHOULD LAST THROUGH THE WEEKEND.

MOISTURE IS THEN EXPECTED TO RETURN LATE SUNDAY INTO MONDAY AS
STRONG HIGH PRESSURE BEHIND THIS FRONT PUSHES TO THE EAST AND INTO
THE WESTERN ATLANTIC. THIS WILL ALLOW A MORE EASTERLY FLOW REGIME TO
PREVAIL FOR THE FIRST PART OF NEXT WEEK.

AVIATION...
CLUSTER OF THUNDERSTORMS WILL MOVE ACROSS SOUTH FLORIDA THIS
AFTERNOON AND FOR THIS REASON PLACED TEMPO GROUPS IN FOR ALL
TERMINALS. THE CONVECTION WILL DIMINISH TOWARDS SUNSET BUT WITH LOW
PRESSURE REMAINING IN THE GULF OF MEXICO, SUB-VFR CEILINGS ARE
POSSIBLE THROUGH THE NIGHT WITH A FEW LINGERING SHOWERS. A COLD
FRONT WILL THEN APPROACH SOUTH FLORIDA ON WEDNESDAY WITH POSSIBLE
THUNDERSTORMS REDEVELOPING IN THE AREA SO INCLUDED VCTS AFT 13Z.

MARINE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
WATERS THROUGH WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST
AND MOVES THROUGH THE AREA. WINDS WILL INCREASE OUT OF THE
SOUTHWEST ON WEDNESDAY LIKELY EXCEEDING SCA CRITERIA...WITH A
CORRESPONDING INCREASE IN SEAS. WINDS WILL THEN SHIFT TO THE
NORTHWEST ON FRIDAY AS A DRY FRONT PUSHES THROUGH THE AREA. AS
ALWAYS...WINDS AND SEAS WILL BE HIGHER IN ANY THUNDERSTORMS THAT
DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  90  72  84  65 /  70  20  20  10
FORT LAUDERDALE  90  74  85  68 /  70  20  30  10
MIAMI            89  74  84  69 /  80  20  30  20
NAPLES           87  74  85  67 /  90  10  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...23/SK
LONG TERM....23/SK
AVIATION...60/BD
Hazardous weather outlook, Apr 28, 8:33 PM EDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
833 PM EDT TUE APR 28 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
291245-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
833 PM EDT TUE APR 28 2015

...FEW THUNDERSTORMS WITH GUSTY WINDS POSSIBLE OVERNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE
OVERNIGHT ACROSS SOUTH FLORIDA...MOVING ONSHORE THE GULF COAST
SHORTLY AFTER MIDNIGHT...THEN SPREADING EASTWARD OVERNIGHT.

WIND: THUNDERSTORMS COULD CONTAIN GUSTY WINDS WITH A MARGINAL RISK
OF SEVERE WIND GUSTS OF AROUND 60 MPH ALONG THE GULF COAST. GUSTY
WINDS OF 40 TO 50 MPH ARE POSSIBLE ELSEWHERE.

WATERSPOUTS: THERE IS A RISK OF WATERSPOUTS ACROSS THE GULF
WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY AND SEVERE THUNDERSTORMS CANNOT
BE RULED OUT.

AN ELEVATED RISK FOR RIP CURRENTS EXISTS FOR THE GULF BEACHES
WEDNESDAY AND THURSDAY. A SMALL CRAFT ADVISORY MAY BE NECESSARY
ACROSS THE ATLANTIC WATERS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Local storm report, Apr 28, 11:14 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1114 PM EDT TUE APR 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     WATER SPOUT      9 NNW CANAL POINT       26.99N  80.66W
04/28/2015                   AMZ610             FL   STORM CHASER

            PHOTO DEPICTS WATER SPOUT ABOUT 3 MILES WEST OF PORT
            MAYACA. FUNNEL WAS ON WATER FOR ABOUT 2 MINUTES.

&&

EVENT NUMBER MFL1500051

KONARIK
Special weather statement, Apr 29, 3:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 AM EDT WED APR 29 2015

FLZ174-290800-
FAR SOUTH MIAMI-DADE COUNTY FL-
313 AM EDT WED APR 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR SOUTHWESTERN MIAMI-DADE COUNTY UNTIL 400 AM EDT...

* AT 313 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR
  FLAMINGO...OR NEAR FLAMINGO...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2519 8080 2519 8078 2520 8081 2522 8081
      2525 8086 2539 8075 2533 8050 2520 8072
      2521 8074 2519 8075 2519 8073 2518 8076
      2517 8077
TIME...MOT...LOC 0713Z 224DEG 12KT 2521 8086

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:04 AM EDTSpecial Marine WarningMFL41 min
Apr 29, 3:39 AM EDTSpecial Weather StatementMFLCollier51 min
Apr 29, 3:42 AM EDTSpecial Marine WarningMFL33 min
Apr 29, 4:02 AM EDTSpecial Weather StatementMFLCollier43 min
Apr 29, 4:05 AM EDTSpecial Weather StatementMFLMiami-Dade40 min
Apr 29, 4:07 AM EDTSpecial Marine WarningMFL53 min
Apr 29, 4:49 AM EDTSpecial Marine WarningMFL41 min
Apr 29, 4:53 AM EDTAreal Flood AdvisoryMFLBroward3 hr
Apr 29, 4:56 AM EDTSpecial Marine WarningMFL34 min
Apr 29, 5:09 AM EDTSpecial Marine WarningMFL51 min
Apr 29, 5:28 AM EDTSpecial Weather StatementMFLMiami-Dade47 min
Apr 29, 5:37 AM EDTSpecial Marine WarningMFL53 min
Apr 29, 6:19 AM EDTSpecial Weather StatementMFLMiami-Dade41 min
Apr 29, 6:30 AM EDTSpecial Marine WarningMFL60 min
Apr 29, 7:13 AM EDTSpecial Marine WarningMFL2 hr
Apr 29, 6:43 PM EDTSpecial Weather StatementMFLMartin32 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.